Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 99, NWS Raleigh, NC

May 23, 2012Moore County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 23, 2012, 3:57 PM EDT for Moore County, North Carolina. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2012, 3:57 PM EDT (19:57 UTC)
Expired
May 23, 2012, 5:00 PM EDT
In force
63 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 103 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 4:07 PM EDTHAIL 0.752 N Southern Pines, NC
May 23, 4:08 PM EDTHAIL 1.752 Ssw Taylortown, NCLINDEN ROAD AT CHICKEN PLANT ROAD
May 23, 4:14 PM EDTHAIL 1Southern Pines, NC1 INCH HAIL NEAR SOUTHERN PINES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 1:44 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WUUS52 KRAH 231957
SVRRAH
NCC125-232100-
/O.NEW.KRAH.SV.W.0099.120523T1957Z-120523T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT WED MAY 23 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOORE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 500 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER TAYLORTOWN...OR 6 MILES WEST OF SOUTHERN
  PINES...MOVING NORTH AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SEVEN LAKES...FOXFIRE
  CARTHAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3529 7971 3551 7976 3552 7938 3533 7931
      3512 7939 3506 7951
TIME...MOT...LOC 1958Z 176DEG 8KT 3521 7951

$$

BLAES
4 follow-up statements
589 
WWUS52 KRAH 232007
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
407 PM EDT WED MAY 23 2012

NCC125-232100-
/O.CON.KRAH.SV.W.0099.000000T0000Z-120523T2100Z/
MOORE NC-
407 PM EDT WED MAY 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR MOORE COUNTY...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
TAYLORTOWN...OR NEAR SOUTHERN PINES...MOVING NORTH AT 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WHISPERING PINES...
SEVEN LAKES...EAGLE SPRINGS...ROBBINS...GLENDON...HIGHFALLS AND
CARTHAGE.

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3529 7971 3551 7976 3551 7938 3533 7931
      3512 7939 3509 7954
TIME...MOT...LOC 2007Z 180DEG 9KT 3520 7950

$$

BLAES
152 
WWUS52 KRAH 232034
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
434 PM EDT WED MAY 23 2012

NCC125-232100-
/O.CON.KRAH.SV.W.0099.000000T0000Z-120523T2100Z/
MOORE NC-
434 PM EDT WED MAY 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL MOORE COUNTY...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
CARTHAGE...MOVING NORTH AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROBBINS...GLENDON AND
HIGHFALLS.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3513 7955 3530 7963 3551 7967 3551 7938
      3533 7931 3512 7939
TIME...MOT...LOC 2034Z 174DEG 13KT 3531 7947

$$

BLAES
782 
WWUS52 KRAH 232045
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
445 PM EDT WED MAY 23 2012

NCC125-232100-
/O.CON.KRAH.SV.W.0099.000000T0000Z-120523T2100Z/
MOORE NC-
445 PM EDT WED MAY 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL MOORE COUNTY...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
CARTHAGE...MOVING NORTH AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROBBINS...GLENDON AND
HIGHFALLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3513 7955 3530 7963 3551 7967 3551 7938
      3533 7931 3512 7939
TIME...MOT...LOC 2046Z 174DEG 13KT 3535 7947

$$


BLAES
357 
WWUS52 KRAH 232102
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT WED MAY 23 2012

NCC125-232112-
/O.EXP.KRAH.SV.W.0099.000000T0000Z-120523T2100Z/
MOORE NC-
502 PM EDT WED MAY 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOORE COUNTY EXPIRES
AT 500 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3513 7955 3530 7963 3551 7967 3551 7938
      3533 7931 3512 7939
TIME...MOT...LOC 2045Z 174DEG 13KT 3535 7947

$$

BLAES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:59 PM EDT, 58 minutes earlier.

Area forecast discussion, May 23, 2:59 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
259 PM EDT WED MAY 23 2012

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL DRIFT EAST ACROSS OUR REGION TODAY...
KEEPING THE WEATHER UNSETTLED. HIGH PRESSURE WILL BUILD
IN FROM THE OHIO VALLEY REGION THIS WEEKEND BRINGING HOTTER AND
DRIER CONDITIONS.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
AS OF 245 PM...

CONVECTION IN THE COASTAL PLAIN AND SANDHILLS WHERE PARAMETERS FOR
SEVERE WEATHER ARE BEST. EXPECT CONVECTION TO DEVELOP FURTHER
NORTHEAST AS THESE AREAS REACH INTO THE LOWER 80S THIS AFTERNOON.
SLIGHT SEVERE THREAT ALL BUT THE NORTHWEST PIEDMONT WITH THE THREAT
MARGINALLY HIGHER AS ONE GOES EAST. STILL EXPECTING NEARLY ALL
CONVECTION TO DISSIPATE IN THE LATE EVENING... WITH ISOLATED SHOWERS
INTO THE NIGHT.

LOW LEVEL MOISTURE REMAINS HIGH TONIGHT. THE AIR MASS ABOVE 10000
FEET WILL DRY SIGNIFICANTLY AS DAWN APPROACHES IN THE SOUTHEAST.
WIDESPREAD STRATUS MOST LIKELY IN THE SOUTHEAST AFTER 4 OR 5 AM BUT
POSSIBLE ALMOST ANYWHERE... BUT PERHAPS PATCHIER. DEWPOINTS IN THE
LOWER 60S TONIGHT WITH LIGHT WINDS AND LONG PERIODS OF CALM. LOW
TEMPERATURES IN THE LOWER 60S NORTHWEST... MID 60S ELSEWHERE.

MOISTURE IS EXPECTED TO POOL IN THE FOOTHILLS OF VIRGINIA UNDER LOW
LEVEL SOUTH TO SOUTH SOUTHEAST FLOW... PERHAPS EXTENDING SOUTH INTO
NORTH CAROLINA. A CHANCE FOR SHOWERS NORTH OF HIGHWAY 64 AFTER
SUNRISE THURSDAY IN WEAK LOW LEVEL CONVERGENCE. MID AND UPPER LEVEL
DRYING SPREADS ACROSS CENTRAL NORTH CAROLINA BY EARLY AFTERNOON. LOW
LEVEL WINDS BEST IN THE EAST AND NEAR THE VIRGINIA BORDER THURSDAY
AFTERNOON. MID LEVEL LAPSE RATES ARE MEAGER AT AROUND SIX DEGREES
PER KILOMETER. GIVEN THE DRYNESS ALOFT... WILL HOLD RAIN CHANCES AT
NO MORE THAN ONE IN FOUR. A WARMER START TO THE DAY WITH TRIGGER
TEMPERATURES IN THE LOWER 80S... BUT DRYNESS ALOFT COULD LEAVE
INITIATION OF CONVECTION AT ROUGHLY THE SAME TIME... THE EARLY
AFTERNOON.

STRATUS SHOULD DISSIPATE MUCH EARLIER THURSDAY THAN TODAY AND
SUNSHINE WILL BOOST LOW LEVEL THICKNESSES AND SURFACE TEMPERATURES.
HIGH TEMPERATURES AROUND 83 NORTHWEST AND MID 80S ELSEWHERE.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 240 PM WEDNESDAY...

NWP GUIDANCE IS IN GOOD AGREEMENT REGARDING THE EXPANSION OF A
SEASONABLY STRONG MID LEVEL RIDGE -- CHARACTERIZED BY H7 HEIGHTS
AROUND 322 DM -- FROM THE GULF COAST STATES TO THE CENTRAL
APPALACHIANS...WITH AN ACCOMPANYING EXTENSION OF A SURFACE RIDGE
ACROSS THE CAROLINAS AND WESTERN ATLANTIC. TEMPERATURES WILL
ACCORDINGLY TREND ABOVE AVERAGE THROUGH THE PERIOD - IN THE
MID-UPPER 80S FRI TO GENERALLY IN THE UPPER 80S TO NEAR 90 DEGREES
THROUGH THE WEEKEND. HOWEVER...THE CORE OF ANOMALOUSLY WARM
TEMPERATURES SHOULD REMAIN TO THE NORTH AND WEST OF CENTRAL NC OWING
TO BOTH A MARINE-REGULATED EASTERLY COMPONENT OF THE LOW LEVEL FLOW
AROUND THE SOUTHERN PERIPHERY OF THE SURFACE RIDGE...AND TO THE
PLACEMENT OF THE MID LEVEL RIDGE TO OUR NW (HEAT IN CENTRAL NC IS
FAVORED WHEN THE MID LEVEL RIDGE IS POSITIONED TO OUR SW - INVOF THE
SOUTHERN APPALACHIANS). THE PRESENCE OF THE RIDGE AND RESULTANT
SUBSIDENCE AND WARMING/CAPPING ALOFT SUGGESTS ANY CONVECTION WILL BE
SPARSE...DIURNALLY-DRIVEN...AND CONFINED PRIMARILY TO THE SEA BREEZE
AND/OR BLUE RIDGE.  LOWS WITHIN A FEW DEGREES OF 65 EXPECTED. -MWS

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 255 PM WEDNESDAY...

GUIDANCE...TO VARYING DEGREES...SUGGESTS THE MID LEVEL RIDGE WILL
GRADUALLY BREAK DOWN THROUGH THE MIDDLE OF THE WEEK...IN RESPONSE TO
THE PROGRESSION OF A WESTERN NOAM TROUGH ACROSS THE GREAT LAKES. THE
ASSOCIATED HEIGHT FALLS ALOFT WILL BOTH DECREASE PRECEDING CAPPING
ALOFT...AND DRAW NORTHWARD A PLUME OF TROPICAL MOISTURE LOCATED OVER
THE NW CARIBBEAN THIS AFTERNOON. AS SUCH...CHANCES FOR CONVECTION
WILL INCREASE TUE AND ESPECIALLY BY WED...WITH SLIGHTLY LESS
WARM...BUT CONTINUED ABOVE AVERAGE TEMPERATURES.  -MWS

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 250 PM...

CONVECTION THIS AFTERNOON IN THE SANDHILLS AND SOUTH COASTAL PLAIN
SHOULD DEVELOP FURTHER NORTHEAST AS TEMPERATURES WARM IN THAT AREA.
THUNDERSTORMS WILL BE LESS WIDESPREAD FURTHER WEST AND NORTHWEST.
EXPECTING NEARLY ALL CONVECTION TO END BY LATE EVENING THOUGH
ISOLATED SHOWERS MAY PERSIST INTO THE NIGHT. STRATUS AND FOG
EXPECTED TO DEVELOP LATE TONIGHT... BEING MOST WIDESPREAD IN THE
SOUTHEAST. LOW CLOUDINESS SHOULD RISE TO VFR OR DISSIPATE A FEW
HOURS AFTER SUNRISE WITH THE POSSIBLE EXCEPTION OF THE NORTHWEST
WHERE MVFR CEILINGS MAY LINGER TO NOON. AFTERNOON THUNDERSTORMS
THURSDAY... MAINLY NORTH AND EAST PARTS.

HIGH PRESSURE WILL MOVE IN FOR THE END OF THE WEEK AND REMAIN
OVERHEAD INTO EARLY NEXT WEEK. AVIATION CONDITIONS SHOULD REMAIN
LARGELY VFR DURING THIS TIME.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 23, 3:55 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT WED MAY 23 2012

NCZ008>011-025>028-040>043-074>078-083>086-088-089-241100-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
355 PM EDT WED MAY 23 2012

...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. SOME
STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL.

NCZ073-241100-
STANLY-
355 PM EDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...WITH PRIMARY THREATS OF LOCALLY HEAVY RAIN AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. SOME
STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL.

NCZ007-021>024-038-039-241100-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-
355 PM EDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...WITH PRIMARY THREATS OF LOCALLY HEAVY RAIN AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. SOME
STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL.

MWS

In the hours before

Local storm report, May 23, 2:25 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
225 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             5 WSW NEWTON GROVE      35.21N  78.44W
05/23/2012  E0.75 INCH       SAMPSON            NC   PUBLIC

            DIME SIZE HAIL

&&

EVENT NUMBER RAH1200282

SEC
Local storm report, May 23, 3:12 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             6 SW NEWTON GROVE       35.19N  78.42W
05/23/2012  E1.00 INCH       SAMPSON            NC   PUBLIC

            QUARTER SIZE HAIL AT TDM FARM

&&

EVENT NUMBER RAH1200283

SEC
Local storm report, May 23, 3:20 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             1 SE FORT BRAGG         35.13N  78.98W
05/23/2012  E0.75 INCH       CUMBERLAND         NC   PUBLIC

            PENNY SIZE HAIL

&&

EVENT NUMBER RAH1200284

SEC
Local storm report, May 23, 3:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             2 NNW COATS CROSSROADS  35.55N  78.56W
05/23/2012  M0.75 INCH       JOHNSTON           NC   TRAINED SPOTTER

            PENNY SIZE HAIL

&&

EVENT NUMBER RAH1200285

SEC
Local storm report, May 23, 3:43 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             5 SW PINEVIEW           35.27N  79.15W
05/23/2012  E1.00 INCH       HARNETT            NC   PUBLIC

            NICKEL TO QUARTER SIZE HAIL ONGOING AT MCKOY TOWN ROAD
            AND CHATMAN LANE

&&

EVENT NUMBER RAH1200286

SEC
Local storm report, May 23, 3:50 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             8 W POPE AFB            35.19N  79.14W
05/23/2012  E0.75 INCH       MOORE              NC   PUBLIC

            DIME SIZE HAIL

&&

EVENT NUMBER RAH1200287

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:16 PM EDTSpecial Weather StatementRAHDavidson, Forsyth89 min
May 22, 8:20 PM EDTSpecial Weather StatementRAHRandolph55 min
May 22, 8:42 PM EDTSevere Thunderstorm WarningRAHForsyth33 min
May 22, 8:45 PM EDTSevere Thunderstorm WarningRAHRandolph45 min
May 22, 8:48 PM EDTSpecial Weather StatementRAHAnson57 min
May 22, 9:18 PM EDTAreal Flood AdvisoryRAHForsyth2 hr
May 22, 9:37 PM EDTSpecial Weather StatementRAHForsyth, Guilford68 min
May 22, 9:45 PM EDTFlash Flood WarningRAHForsyth3 hr
May 22, 10:24 PM EDTSpecial Weather StatementRAHAnson66 min
May 22, 10:46 PM EDTSpecial Weather StatementRAHAlamance59 min
May 22, 11:07 PM EDTSpecial Weather StatementRAHStanly53 min
May 22, 11:34 PM EDTSpecial Weather StatementRAHRandolph41 min
May 22, 11:37 PM EDTSpecial Weather StatementRAHScotland53 min
May 23, 12:16 AM EDTAreal Flood AdvisoryRAHMontgomery, Moore, Randolph59 min
May 23, 12:23 AM EDTSpecial Weather StatementRAHMoore67 min
May 23, 1:10 AM EDTSpecial Weather StatementRAHLee65 min
May 23, 2:08 AM EDTSpecial Weather StatementRAHDurham, Orange52 min
May 23, 3:00 AM EDTSpecial Weather StatementRAHDurham, Granville, Orange, Person60 min
May 23, 1:31 PM EDTSpecial Weather StatementRAHSampson59 min
May 23, 2:00 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne45 min
May 23, 2:33 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Moore57 min
May 23, 2:44 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne46 min
May 23, 3:29 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake46 min
May 23, 3:32 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore43 min
May 23, 4:07 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake38 min
May 23, 4:21 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Wake54 min
May 23, 4:44 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Wake41 min
May 23, 5:23 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake38 min
May 23, 5:40 PM EDTSpecial Weather StatementRAHCumberland65 min
May 23, 5:44 PM EDTSpecial Weather StatementRAHChatham61 min
May 23, 5:51 PM EDTSpecial Weather StatementRAHHalifax54 min
May 23, 5:53 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax67 min
May 23, 6:03 PM EDTSpecial Weather StatementRAHVance57 min
May 23, 6:41 PM EDTSpecial Weather StatementRAHOrange64 min
May 23, 6:54 PM EDTSpecial Weather StatementRAHEdgecombe51 min
May 23, 6:59 PM EDTSpecial Weather StatementRAHHalifax61 min
May 23, 7:37 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax31 min
May 23, 7:40 PM EDTSpecial Weather StatementRAHEdgecombe65 min
May 23, 7:54 PM EDTSpecial Weather StatementRAHWayne36 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.